MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-50-120-120-P6
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.The investigation determined that inadvertent mishandling caused the tip detachment.Reportedly, during preparation of the supera self-expanding stent system (sess), the nose cone was ripped off the device as it was thought to be a stylet.The supera instruction for use, states: carefully remove the device from its protective packaging (i.E.Tyvek pouch and tray) using standard aseptic technique and inspect for damage.There is no stylet shipped with the supera device.In this case the user is already aware of inadvertently mistaking the tip for a stylet.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other similar incidents.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during preparation of the supera self expanding stent system (sess), the nose cone was inadvertently ripped off the device as it was thought to be a stylet.The device was not used and there was no patient involvement.A new, same size supera sess was used to complete the procedure.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8597211
Report Number2024168-2019-03721
Device Sequence Number1639447
Product Code NIP
UDI-Device Identifier08975370026337
UDI-Public08975370026337
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberS-50-120-120-P6
Device Lot Number8012961
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2019
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1